We present a 42-year-old transgender woman with woody induration over her buttocks and lower extremities as well as persistent ulcers of the buttocks. The lesions developed ten years prior to her presentation and approximately five years after she received illegal silicone injections to her buttocks. Histopathologic examination was consistent with a silicone granuloma. Silicone granuloma is a not an uncommon side effect of silicone injections and more often occurs when the filler is administered by non-physician practitioners, as is the case in this patient. Ulcerative silicone granulomas, however, rarely are reported. In this case, the patient’s hemodialysis treatments, which required long periods of weight bearing on her buttocks, may have predisposed her to ulcers in this area, and the ulcers may have been in part due to poor vascular supply as well as physical pressure. Treatment of this patient is relatively challenging, owing to her multiple comorbidities that include end-stage renal disease and congestive heart failure.
|Original language||English (US)|
|Number of pages||4|
|Journal||Dermatology Online Journal|
|State||Published - 2016|
ASJC Scopus subject areas